The bulletin of mathematical biophysics

, Volume 20, Issue 4, pp 289–303 | Cite as

On age distribution in population growth

  • Alladi Ramakrishnan
  • S. K. Srinivasan
Article

Abstract

The statistical problem of age distribution in population growth involves the well known difficulties in mathematical probability of defining the distribution of a discrete number of random points (individuals) in a continuous parametric space (age). The assumption of the possibility of multiple births makes the problem more complicated, and we are constrained to introduce the concept of multiple points. This leads to an extension of the method of product densities devised earlier for the treatment of population problems. The paper deals with such an extension and as an example of the application of this method the population problem with twins is discussed.

Keywords

Population Growth Single Individual Random Point Multiple Point Product Density 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature

  1. Bartlett, M. S. 1955.Stochastic Processes. Cambridge: University Press.MATHGoogle Scholar
  2. Bhabha, H. J. 1950. “On the Stochastic Theory of Continuous Parametric Systems and Its Application to Electron Cascades.”Proc. Roy. Soc. A,202, 301–22.MATHMathSciNetGoogle Scholar
  3. Kendall, D. G. 1949. “Stochastic Processes and Population Growth.”J. Royal Stat. Soc., B,XI, 230–64.MathSciNetGoogle Scholar
  4. Ramakrishnan, Alladi. 1950. “Stochastic Processes Relating to Particles Distributed in a Continuous Infinity of States.”Proc. Camb. Phil. Soc. 46, 595–602.MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© University of Chicago 1958

Authors and Affiliations

  • Alladi Ramakrishnan
    • 1
    • 2
  • S. K. Srinivasan
    • 1
    • 2
  1. 1.Institute for Advanced StudyPrinceton
  2. 2.Department of PhysicsUniversity of SydneySydneyAustralia

Personalised recommendations